MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had several low voltage events.They told the patient to connect to power while connected to mobile power unit (mpu).On (b)(6) 2025 at 8:30 pm the patient plugged into her mpu and the left ventricular assist device (lvad) went to emergency backup battery (ebb).It functioned properly when it was switched to 14 volt lithium-ion batteries.They tried to troubleshoot over the phone but was unable to get it to work.The patient brought in the mpu to test.There was no damage to the mpu or the patient cables.The green light came on appropriately and was able to charge ebb in the backup system controller.However, when hooked to patient's running system controller, the lvad controller alarmed "connect to power immediately" "backup battery." there were no alarms on mpu and still showed a green light.They tested with a backup controller and loaner mpu to troubleshoot the issue.While connected to mpu, controller alarmed and connect to power was visual on screen.The patient left clinic with loaner mpu.The cause of the alarm was not identified and did not resolve with the patient's mpu.There were no alarms when placed on batteries and also no alarms when placed on loaner mpu.The patient had no symptoms during alarms.The product was returned to abbott.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the mobile power unit (mpu) (serial number: (b)(60) not functioning as intended was unable to be confirmed.The mpu returned to the pleasanton service depot in unremarkable physical condition.The mpu was able to pass all functional testing without issue and was able to support a test controller and mock circulatory loop for an extended period of time without issue or alarm.The reported event was not able to be reproduced throughout testing.Log files were submitted for review, but the controller event log file did not contain data from the reported event date of 08dec2025 and the data reviewed showed no indication of an issue with the mpu.The mpu was returned to the customer, ready for use.The root cause for the reported event was unable to be determined via this investigation.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.D and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 7 of the ifu and section 5 of the patient handbook entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including low voltage alarms.Section 8 of the ifu and section 6 of the patient handbook addresses how to properly care for, maintain, and store the equipment for proper use.Section 10 of the patient handbook instructs users to regularly inspect their equipment, including their mobile power units and to avoid using equipment that appears damaged.Users are encouraged to replace any equipment that appears damaged.The patient handbook ifu caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23915442
Report Number2916596-2025-08127
Device Sequence Number21105570
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250707
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10931181
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight66 KG
Patient RaceBlack Or African American